Why do I get squeamish when the spot in the very middle of my chest is touched?
I'm a 22 year old man and this has been something I've dealt with my entire life. I have come to accept it and to live with it. However, I am curious as to why I am like this... It makes no sense to me, but I feel as if I have a weak spot in the middle of my chest. My wife calls it "my hole" and knows not to ever touch it because if she does I'll feel weird for at least 10 minutes (and I won't be happy). Even touching it myself bothers me. I can rub over it lightly no problem but poking it really bothers me. It affects me most when I am trying to sleep. I'll always have to put myself in a position to keep the "hole" protected. Also, I have another spot very similar to that one at the very base of my throat. What could be the cause of this?
This is an interesting condition that seems to have more to do with a perceived threat than an actual potential problem. It would be interesting to know if you have any sort of traumatic experience in your past, either with those specific areas on your body, or with others. Obviously, the areas over your heart and your windpipe are two vitally important areas to your well being, and humans are constructed to have maximal bony and cartilaginous protection over each of these. From your question, it doesn't seem that you are describing any actual medical problem or deformity. Rather, it seems that you are describing a subjective feeling that comes in response to being touched. It is quite possible that there is not an excellent medical explanation, and that this is something that you feel that will not otherwise affect your life. If, however, you are having symptoms that are affecting your life, or if touching either of the two areas causes physical problems, then you should speak to your doctor in person. Your primary care doctor would be able to do a physical exam and confirm that all is well, and then either recommend medication to help with your anxiety, or give a referral to a specialist who might be able to help.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Do people feel withdrawal symptoms when they get off of Adderal?
- Why do i have constant itching, specifically on the outside of my nose?
- When I stop taking my ADHD medication, why do I feel listless for three days?
- What types of medicine are given to people with depression at psychiatry follow ups?
- What medication is given for generalized anxiety disorder?
Need More Info?